Bruising or Tyndall Effect? (photo)

Got restylane injected a month ago. Is this brusing or Tyndall effect? Thank you

Doctor Answers (6)

Restylane and tear trough treatment

+1

Based on the photo's you've provided, it's difficult to determine whether you are seeing the product (tyndall affect) as it sits. Bruising doesn't typically take a month to subside but I would follow up with your provider for better assessment.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

Bruising or Tyndall Effect?

+1

    One month after Restylane injection to the tear troughs, it is possible that it could be either.  If you had initial bruising in that area, this is most likely hemosiderin deposition, which should dissipate slowly over time.  If you did not have bruising, it would more likely be product.  However, you could probably benefit from additional product to help obliterate the remaining tear trough presence.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Bruising or Tyndall Effect After Restylane?

+1

It is difficult to appreciate color from these photos.  In general, any bruising after the injection should be mostly resolved after one month.  If you are seeing a bluish tinge, this could be a tyndall effect, especially if the product is place superficially.  I suggest you return to the injector for evaluation.  (This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

You might also like...

Bruising or Tyndall effect

+1

If you got Restylane a month ago, that would be some very significant bruising left behind. The color on the photos is really bad, but rather than bruising or the Tyndall effect, what that appears to be is an actual ridging of the product. The Tyndall effect is more of a superficial discoloration, especially in certain lighting, where the product looks whitish. There is also some ridging with the Tyndall effect sometimes, but different than yours. You appear to have more of a ridge there naturally, which has been exacerbated by the filler's placement. To be honest I think you need more filler added, under the ridging there now, to create a more even surface.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Bruising or Tyndall Effect after Facial Fillers

+1

It could be either and you provide insufficient information as to what type of product was injected under your eye and the timing (how many days ago). This would help answer the question. Hratch Karamanoukian MD FACS

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Unlikely to be bruising one month out from treatment.

+1

It is hard to tell if you have Tyndall effect from studying your photos.  I do think that you would benefit from more under eye volume.  I would encourage you to see your treating physician and let them assess you to determine what makes sense for you.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.